Alert archive / Kansas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 65, NWS Wichita, KS

April 14, 2011Saline County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Apr 14, 2011, 4:57 PM CDT for Saline County, Kansas. It was in force for 35 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 14, 2011, 4:57 PM CDT (21:57 UTC)
Expired
Apr 14, 2011, 5:32 PM CDT
In force
35 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Saline County, KS

The radar

The Topeka radar (KTWX), 116 km from the middle of the area, began a volume at 21:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 14, 5:11 PM CDTFUNNEL CLOUD5 Se Salina, KSMULTIPLE REPORTS OF FUNNEL CLOUDS FROM 5 TO 7 EAST OF SALINA.
Apr 14, 5:23 PM CDTTORNADO5 N New Cambria, KSPUBLIC REPORTS TORNADO ON THE GROUND RIGHT ALONG SALINE AND OTTAWA COUNTY LINE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 14, 2:10 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Topeka, KS (KFOE), launched 12:00Z, 10.0 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2011-04-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2011-04-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 167 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1539 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
167 m²/s²
0-3 km storm-relative helicity
97 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

970 
WUUS53 KICT 142157
SVRICT
KSC169-142300-
/O.NEW.KICT.SV.W.0065.110414T2157Z-110414T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
457 PM CDT THU APR 14 2011

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SALINE COUNTY IN CENTRAL KANSAS...

* UNTIL 600 PM CDT

* AT 453 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
  LOCATED NEAR ASSARIA...OR 6 MILES SOUTH OF SALINA...AND MOVING
  NORTH AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  SALINA...NEW CAMBRIA AND SALINA AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3862 9737 3869 9779 3896 9778 3896 9737
TIME...MOT...LOC 2156Z 177DEG 35KT 3875 9759
WIND...HAIL 60MPH 1.00IN

$$

DUNTEN
1 follow-up statement
809 
WWUS53 KICT 142232 RRB
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
532 PM CDT THU APR 14 2011

KSC169-142243-
/O.CAN.KICT.SV.W.0065.000000T0000Z-110414T2300Z/
SALINE KS-
532 PM CDT THU APR 14 2011

...THE SEVERE THUNDERSTORM WARNING FOR SALINE COUNTY IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.

LAT...LON 3862 9737 3869 9779 3896 9778 3896 9737
TIME...MOT...LOC 2233Z 177DEG 35KT 3911 9761

$$

DUNTEN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 14, 3:00 PM CDT, 1 hour 57 minutes earlier.

Area forecast discussion, Apr 14, 3:00 PM CDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
300 PM CDT THU APR 14 2011

.DISCUSSION...

FORECAST HIGHLIGHTS/CONCERNS FOCUS AROUND SEVERE WEATHER OUTBREAK
THROUGH THIS EVENING...AND VERY STRONG NORTHWEST WINDS FRIDAY

THINKING HAS CHANGED LITTLE SURROUNDING SEVERE WEATHER OUTBREAK
THIS AFTERNOON/EVENING. THINKING SEVERE STORMS ARE LIKELY
GENERALLY ALONG AND EAST/NORTHEAST OF A LINE EXTENDING FROM
WELLINGTON TO WICHITA TO HUTCHINSON TO RUSSELL...AS STRONG
SHORTWAVE TROUGH APPROACHES FROM THE WEST. DESPITE DEWPOINTS
STRUGGLING TO REACH 60 DEGREES...STRONG FORCING...AMPLE
SHEAR...STEEP LAPSE RATES AND MODEST INSTABILITY WILL LIKELY
RESULT IN SEVERE STORMS. LOCATIONS GENERALLY SOUTHEAST OF THE
TURNPIKE...ESPECIALLY CLOSER TO THE OKLAHOMA BORDER...LIKELY HAVE
THE GREATEST POTENTIAL TO SEE HIGHER END SEVERE WEATHER DUE TO
BETTER SHEAR AND INSTABILITY...INCLUDING THE RISK FOR STRONG/LONG
TRACKED TORNADOES...VERY LARGE HAIL AND DAMAGING WINDS. WOULD LIKE
TO SEE HIGHER DEWPOINTS FOR STRONG TORNADOES...BUT THINK THE
THREAT IS STILL THERE GIVEN FORCING AND SHEAR. THE BEST CHANCES
FOR STRONG/LONG TRACKED TORNADOES WILL LIKELY BE OVER
EASTERN/NORTHEAST OKLAHOMA WHERE BEST SHEAR/INSTABILITY COMBO WILL
BE LOCATED. LOCATIONS GENERALLY NORTHWEST OF THE TURNPIKE SHOULD
ALSO SEE STRONG/SEVERE STORMS DESPITE LOWER INSTABILITY...DUE TO
STRONG FORCING AND SHEAR. DESPITE MARGINAL DEWPOINTS...STEEP LAPSE
RATES IN CONJUNCTION WITH STRONGLY BACKED LOW-LEVEL FLOW MAY
RESULT IN A FEW SHORT-LIVED/WEAKER TORNADOES...ALONG WITH THE
THREAT FOR LARGE HAIL/DAMAGING WINDS. SEVERE THREAT SHOULD WANE
THROUGH THE EVENING FROM WEST TO EAST...EXITING SOUTHEAST KANSAS
BY MIDNIGHT.

AS THE SYSTEM CONTINUED TO STACK/BOMB OUT...AREAS OF RAIN SHOWERS
WILL EXPAND/INCREASE WEST TO EAST ACROSS THE AREA AFTER
MIDNIGHT...WITH POTENTIALLY A RAIN/SNOW MIX LATE TONIGHT-EARLY
FRIDAY MORNING OVER CENTRAL KS. MARGINAL TEMPERATURES WILL PRECLUDE
ANY ACCUMULATIONS. THE BIG STORY WILL BE THE VERY STRONG NORTHWEST
WINDS OVERSPREADING THE AREA FROM THE NORTHWEST FRIDAY MORNING
THROUGH EVENING. CONCERNED THAT EXTENSIVE CLOUDS WILL INHIBIT MIXING
SOME. HOWEVER...VERY TIGHT PRESSURE GRADIENT AND AT LEAST SOME
MIXING SHOULD ALLOW WINDS TO INCREASE 35-45 MPH...WITH GUSTS OF
50-60 MPH...STRONGEST WEST OF I-135. CONSEQUENTLY...HOISTED A HIGH
WIND WARNING WEST OF I-135...NOT INCLUDING WICHITA. NIGHT SHIFT MAY
NEED TO EXPAND ANOTHER ROW OF COUNTIES EAST TO INCLUDE THE I-135
CORRIDOR IF CONFIDENCE INCREASES. WIND ADVISORY IN EFFECT FARTHER
EAST TO INCLUDE MUCH OF SOUTHEAST/EAST-CENTRAL KANSAS.

LOOKING AT RATHER CHILLY TEMPERATURES EARLY SATURDAY MORNING...WHICH
COULD APPROACH THE FREEZING MARK GENERALLY WEST OF THE FLINT HILLS.
HOWEVER...FROST POTENTIAL MAY BE MITIGATED DUE TO CONTINUED
NORTHWEST WINDS.

GFS/ECMWF CONSENSUS WOULD SUGGEST THE MONDAY/TUESDAY TIMEFRAME COULD
BE ESPECIALLY ACTIVE...AS SHORTWAVE ENERGY APPROACHES FROM THE WEST
INTERACTING WITH RETURNING GULF MOISTURE. CONSENSUS WOULD SUGGEST
WELL BELOW NORMAL TEMPERATURES NORTH OF THE FRONT OVER CENTRAL
KANSAS TUESDAY...WITH CONTINUED BELOW NORMAL TEMPERATURES AREAWIDE
WEDNESDAY. THINKING THE POTENTIAL EXISTS FOR AT LEAST MID 30S
TEMPERATURES OVER MAINLY CENTRAL KANSAS EARLY WEDNESDAY MORNING.

ADK

&&

.AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU

MAIN HAZARDS: THUNDERSTORMS AND STRATUS...THEN STRONG WINDS FRIDAY.

UPPER LEVEL STORM SYSTEM WILL INTENSIFY AS IT EMERGES FROM CO/NM
TO OVER KS THIS AFTERNOON INTO FRIDAY. MOISTURE WILL CONTINUE TO
GET DRAWN RAPIDLY NORTHWARD INTO CENTRAL/EASTERN KS AHEAD OF THE
STORM SYSTEM. SCATTERED CONVECTION PROGGED TO DEVELOP INITIALLY
OVER CENTRAL KS EARLY THIS AFTERNOON...POSSIBLY AFFECTING
RSL/SLN/HUT. OTHER SEVERE THUNDERSTORMS EXPECTED TO DEVELOP JUST
EAST OF DRYLINE LATE THIS PM/EVE...ACROSS THE FLINT HILLS AND SERN
KS. CNU WILL LIKELY BE AFFECTED BY THIS ACTIVITY...WHILE ICT WILL
BE ON THE WESTERN EDGE AND MAY NOT GET THUNDERSTORMS. STRATUS OVER
EASTERN CO/WESTERN KS/SWRN NE WILL WRAP SOUTHEASTWARD AROUND THE
UPPER LOW INTO CENTRAL/SOUTH CENTRAL KS TONIGHT INTO FRIDAY.
STRONG/GUSTY NW WINDS WILL DEVELOP FRIDAY WITH GUSTS OF 40-45 KT
EXPECTED ALONG/W OF I-135...AFFECTING RSL/SLN/HUT/ICT.

JMC

&&

.FIRE WEATHER...

VERY STRONG NORTHWEST WINDS OF 35 TO 45 MPH...WITH GUSTS OF 50-60
MPH SHOULD SEND THE GRASSLAND FIRE DANGER INTO THE VERY HIGH TO
EXTREME CATEGORY MAINLY ALONG/WEST OF I-135 FRIDAY. DID NOT ISSUE
A FIRE WEATHER WATCH THOUGH DUE TO THE POSSIBILITY OF NUMEROUS RAIN
SHOWERS ACROSS THE AREA...ALONG WITH WELL BELOW NORMAL
TEMPERATURES...WHICH WOULD TEND TO GREATLY LESSEN THE FIRE DANGER.

ADK

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    41  50  34  66 /  40  60  10  10
HUTCHINSON      40  48  32  66 /  50  70  10  10
NEWTON          42  48  33  64 /  50  60  10  10
ELDORADO        43  49  33  64 /  30  60  10  10
WINFIELD-KWLD   42  52  34  67 /  30  40  10  10
RUSSELL         36  46  30  66 /  70  70  10  10
GREAT BEND      36  47  30  67 /  70  70  10  10
SALINA          44  47  32  65 /  60  70  20  10
MCPHERSON       41  47  32  65 /  60  70  10  10
COFFEYVILLE     45  54  37  65 /  90  60  20  10
CHANUTE         45  53  36  64 /  90  70  20  10
IOLA            45  53  35  63 /  90  70  20  10
PARSONS-KPPF    45  54  36  64 /  90  60  20  10

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 8 AM TO 9 PM CDT FRIDAY FOR KSZ049-051>053-
068-069-083-092-093.

HIGH WIND WARNING FROM 8 AM TO 9 PM CDT FRIDAY FOR KSZ032-033-
047-048-050-067-082-091.

&&
Hazardous weather outlook, Apr 14, 3:34 PM CDT, 1 hour 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
334 PM CDT THU APR 14 2011

KSZ032-033-047>053-067>072-082-083-091>096-098>100-152045-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
334 PM CDT THU APR 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

SEVERE STORMS ARE LIKELY THROUGH THE EVENING HOURS FOR MOST OF
CENTRAL...SOUTH CENTRAL AND SOUTHEAST KANSAS...GENERALLY EAST OF A
LINE EXTENDING FROM ARKANSAS CITY TO WICHITA...TO HUTCHINSON TO
RUSSELL. LARGE HAIL...DAMAGING WINDS AND A FEW TORNADOES WILL BE
POSSIBLE. HOWEVER...THE GREATEST RISK FOR SEVERE STORMS WILL BE
OVER SOUTHEAST KANSAS...MAINLY EAST OF THE TURNPIKE. BASEBALL SIZE
HAIL AND WINDS TO 75 MPH WILL BE POSSIBLE HERE...ALONG WITH THE
POTENTIAL FOR A FEW STRONG...LONG TRACKED TORNADOES. THE SEVERE
WEATHER THREAT WILL WANE DRAMATICALLY AFTER MIDNIGHT.

A MIX OF RAIN AND SNOW WILL BE POSSIBLE LATE TONIGHT OVER CENTRAL
KANSAS. ACCUMULATIONS ARE NOT ANTICIPATED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A MIX OF RAIN AND SNOW MAY LINGER OVER CENTRAL KANSAS FRIDAY
MORNING. ACCUMULATIONS ARE NOT ANTICIPATED.

VERY STRONG NORTHWEST WINDS WILL OVERSPREAD ALL OF CENTRAL AND
SOUTH CENTRAL KANSAS ON FRIDAY. SUSTAINED WIND SPEEDS BETWEEN 35
AND 45 MPH...WITH GUSTS UP TO 55 MPH ARE LIKELY. CONSEQUENTLY...A
HIGH WIND WARNING HAS BEEN ISSUED FOR LOCATIONS WEST OF INTERSTATE
135...ALONG WITH A WIND ADVISORY FURTHER EAST TO INCLUDE MUCH OF
SOUTHEAST KANSAS.

THESE STRONG NORTHWEST WINDS ON FRIDAY WILL ELEVATE THE GRASSLAND
FIRE DANGER INTO THE VERY HIGH TO EXTREME CATEGORY FOR LOCATIONS
GENERALLY ALONG AND WEST OF INTERSTATE 135. HOWEVER...THE
POSSIBILITY FOR NUMEROUS RAIN SHOWERS MAY TEND TO LESSEN THE FIRE
DANGER. STAY TUNED.

TEMPERATURES EARLY SATURDAY MORNING COULD DROP TO NEAR FREEZING
OVER PORTIONS OF CENTRAL AND SOUTH CENTRAL KANSAS...MAINLY ALONG
AND WEST OF THE FLINT HILLS. ANYONE WITH SENSITIVE OUTDOOR PLANTS
SHOULD STAY TUNED FOR SUBSEQUENT OUTLOOKS AND FORECASTS.

THUNDERSTORMS WILL BE POSSIBLE LATE SUNDAY NIGHT THROUGH TUESDAY
NIGHT. AT THIS TIME IT APPEARS STRONG AND SEVERE STORMS WILL BE
POSSIBLE...WITH LOCATIONS SOUTHEAST OF THE TURNPIKE HAVING THE
GREATEST RISK.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL BE NEEDED THROUGH THE EVENING
HOURS...GENERALLY ALONG AND EAST OF A LINE EXTENDING FROM
ARKANSAS CITY TO WICHITA...TO HUTCHINSON TO RUSSELL.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

LAWSON/ADK

In the hours before

Special weather statement, Apr 14, 4:39 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
439 PM CDT THU APR 14 2011

KSZ052-142215-
MARION-
439 PM CDT THU APR 14 2011

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR MARION COUNTY...

AT 435 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 6 MILES SOUTHEAST OF PEABODY...OR 15 MILES
SOUTH OF MARION...AND MOVING NORTH AT 60 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

DUNTEN
Local storm report, Apr 14, 4:42 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
442 PM CDT THU APR 14 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     FUNNEL CLOUD     4 S DEXTER              37.12N 96.72W
04/14/2011                   COWLEY             KS   TRAINED SPOTTER

            OVER HIGHWAY K15.

&&

EPS
Local storm report, Apr 14, 4:44 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
444 PM CDT THU APR 14 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     HAIL             10 N ELLSWORTH          38.88N 98.23W
04/14/2011  E1.25 INCH       LINCOLN            KS   EMERGENCY MNGR

            EMERGENCY MANAGER REPORTS HALF DOLLAR HAIL AT K14 AND I70
            WITH SMALLER HAIL COVERING GROUND.

&&

VJP
Local storm report, Apr 14, 4:48 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
448 PM CDT THU APR 14 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     HAIL             10 NE ELLSWORTH         38.84N 98.10W
04/14/2011  M1.00 INCH       ELLSWORTH          KS   TRAINED SPOTTER

            AT I-70/HIGHWAY 156 INTERCHANGE.

&&

EPS
Special weather statement, Apr 14, 4:49 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
449 PM CDT THU APR 14 2011

KSZ098-142215-
CHAUTAUQUA-
449 PM CDT THU APR 14 2011

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR CHAUTAUQUA COUNTY...

AT 449 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A THUNDERSTORM 8 MILES WEST OF ELGIN...OR 8 MILES SOUTHEAST OF CEDAR
VALE...AND MOVING NORTHEAST AT 30 MPH.

PEOPLE IN WESTERN CHAUTAUQUA COUNTY...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. A WARNING MAY BE NEEDED IF THE STORM MAINTAINS
INTENSITY AND MOVES INTO THE AREA. BE READY TO SEEK SHELTER IF SEVERE
WEATHER THREATENS.

JAKUB
Local storm report, Apr 14, 4:51 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
451 PM CDT THU APR 14 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0444 PM     HAIL             5 E AUGUSTA             37.69N 96.88W
04/14/2011  E1.00 INCH       BUTLER             KS   TRAINED SPOTTER

            HAIL REPORTED AT 5 EAST AND 2 SOUTH OF AUGUSTA.

&&

VJP

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 14, 3:11 PM CDTHigh Wind WarningICTBarton, Ellsworth, Harper, Harvey, Kingman, Lincoln and 7 more37 hr
Apr 14, 3:11 PM CDTWind AdvisoryICTButler, Chase, Chautauqua, Cowley, Elk, Greenwood and 6 more37 hr
Apr 14, 3:40 PM CDTSevere Thunderstorm WarningICTEllsworth, Rice50 min
Apr 14, 4:04 PM CDTSevere Thunderstorm WarningICTMcPherson, Saline56 min
Apr 14, 4:07 PM CDTSevere Thunderstorm WarningICTCowley53 min
Apr 14, 4:27 PM CDTTornado WarningICTChautauqua, Cowley, Elk33 min
Apr 14, 4:29 PM CDTSevere Thunderstorm WarningICTEllsworth, Lincoln, Saline61 min
Apr 14, 4:41 PM CDTSevere Thunderstorm WarningICTButler64 min
Apr 14, 4:55 PM CDTTornado WarningICTChautauqua65 min
Apr 14, 4:59 PM CDTTornado WarningICTButler, Cowley, Elk, Greenwood33 min
Apr 14, 5:08 PM CDTSevere Thunderstorm WarningICTMarion40 min
Apr 14, 5:13 PM CDTTornado WarningICTSaline19 min
Apr 14, 5:20 PM CDTSevere Thunderstorm WarningICTChase51 min
Apr 14, 5:44 PM CDTSevere Thunderstorm WarningICTButler, Chase, Greenwood34 min
Apr 14, 5:46 PM CDTSevere Thunderstorm WarningICTElk, Labette, Montgomery, Neosho, Wilson59 min
Apr 14, 5:55 PM CDTTornado WarningICTGreenwood29 min
Apr 14, 6:31 PM CDTSevere Thunderstorm WarningICTLabette, Montgomery, Neosho45 min
Apr 14, 6:46 PM CDTSevere Thunderstorm WarningICTLabette, Montgomery, Neosho, Wilson26 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.